Golden Retriever Dog Forums banner
1 - 20 of 32 Posts

·
Registered
Joined
·
1,523 Posts
Discussion Starter · #1 ·
This morning I ventured out with Pippa at 7:10 AM for our morning walk (in the dark). We got to the top of our street and before I knew what was happening and pulled up on her leash hard she was standing in a huge mess of pills with her mouth in it. I have no idea if she actually ingested or not but odds with her are that she did. She eats everything! I picked up a pill and hurried home with her. The pill was white and said "Pfzier 10mg" so I knew I had to do something quickly. I called the emerg clinic and they told me to give her hydrogen peroxide to induce vomiting. After two doses and no vomiting we headed to our vet clinic just as they were opening. They saw her right away and gave her an injection to make her throw up. She stayed at the vets for the day for observation and care. I cannot fathom how anyone could throw pills on a sidewalk for children or animals to get into. My husband went out and collected them all in a plastic ziplock bag but could not find any pill bottle to identify what the drug was. The vet could not believe the amount of pills we picked up - probably between 100 - 150 pills. Please be extra careful walking your puppers.
 

·
Registered
Joined
·
22,569 Posts
You may be able to ID them on sites such as this http://www.drugs.com/pill_identification.html. I had a great site bookmarked once, but lost the link.

I'm glad you took her in right away. I wonder if the peroxide was still good. If you don't hear a fiz, it's not good anymore. Plus, when I've had to use peroxide with Tucker, I always put him on lead after giving him the dose and made him trot with me around the backyard.
 

·
Registered
Joined
·
1,071 Posts
I'm so glad Pippa is okay!! What a stressful day you must have had.

Mad tries to grab things from the ground too, and when it's dark I'm always afraid she'll see something before I do and grab something dangerous.
 

·
Registered
Joined
·
1,523 Posts
Discussion Starter · #10 ·
OMG, how scary. I bet a pharmacist could identify what they are.... I would want to know.

The vet tech was with us and the vet and frantically searching through the big 5 inch+ drug book trying to identify the pills. They believe it's "Reactine" which is not so bad compared to what it could otherwise have been. I have 1 pill here (the one I collected and ran home with) and will take it to the pharmacist tomorrow. When I called the pharmacy this AM and described the pill I was told it sounded like a blood pressure med (can't remember the name) but that she couldn't be sure without seeing it. Then I totally panicked and ran to the vet.

The odd thing if it is Reactine is that in Canada 10mg is sold over the counter in blister pkgs. Not sure how this amount of pills could have ended up on a sidewalk unless it was in a pill bottle i.e. prescription.
 

·
Registered
Joined
·
1,523 Posts
Discussion Starter · #16 ·
You can probably find the pill by going to the link I posted. Just say, "I agree" and then type in the info and it may come up. I have a tone listed with photos because I didn't know what shape he pill is.
Hi Kimm. I just tried the website link you posted and the brand name Reactine didn't show up. The real drug name for Reactine is citirizine and the pills that came up were round and white. The pills in question are barrel shaped and white with a score and say Pfizer 10mg. The picture in the med book the vet had that showed Reactine looked like the pills. I don't think Reactine is available in the USA(?), maybe that's why it's not showing on the drug search website. That or I'm just a lame brain. Sooo tired. I think from the stress of the day. Pippa is soooo tired too.
 

·
Registered
Joined
·
12,628 Posts
I am so glad she is okay! I would have totally freaked out if that had happened to me. She is lucky you were aware of what she was doing. I see so many people talking on their cell phones while walking their dogs. I bet they wouldn't have caught it!
 
1 - 20 of 32 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top